Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 25, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 13, 2014, 9:58 PM EDT for 4 counties in West Virginia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2014, 9:58 PM EDT (01:58 UTC)
- Expired
- May 13, 2014, 10:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Calhoun County, WV, Jackson County, WV, Roane County, WV, Wirt County, WV
The radar
The Charleston,WV radar (KRLX), 72 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 10:00 PM EDT | TSTM WND DMG | W Spencer, WV | TREES AND POWERLINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 2.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1939 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
913 WUUS51 KRLX 140158 SVRRLX WVC013-035-087-105-140245- /O.NEW.KRLX.SV.W.0025.140514T0158Z-140514T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 958 PM EDT TUE MAY 13 2014 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CALHOUN COUNTY IN WEST VIRGINIA... EAST CENTRAL JACKSON COUNTY IN WEST VIRGINIA... WESTERN ROANE COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF SPENCER... WIRT COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF ELIZABETH... * UNTIL 1045 PM EDT * AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF SPENCER...MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEEWEE...LUCILLE...PALESTINE...HARMONY...STATTS MILLS...GAY... GANDEEVILLE...LEROY...MORRISTOWN...ANNAMORIAH...MUNDAY...CHERRY... CRESTON...WALTON AND REEDY. THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS 128 AND 131 IN WEST VIRGINIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. && LAT...LON 3900 8114 3860 8138 3873 8170 3913 8144 TIME...MOT...LOC 0158Z 205DEG 17KT 3874 8149 $$ 05
1 follow-up statement
288 WWUS51 KRLX 140239 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1039 PM EDT TUE MAY 13 2014 WVC013-035-087-105-140248- /O.EXP.KRLX.SV.W.0025.000000T0000Z-140514T0245Z/ JACKSON WV-CALHOUN WV-WIRT WV-ROANE WV- 1039 PM EDT TUE MAY 13 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROANE...WIRT... NORTHWESTERN CALHOUN AND EAST CENTRAL JACKSON COUNTIES IN WEST VIRGINIA WILL EXPIRE AT 1045 PM EDT... THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS 128 AND 131 IN WEST VIRGINIA. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3899 8114 3860 8138 3873 8170 3913 8144 TIME...MOT...LOC 0238Z 205DEG 17KT 3891 8139 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:41 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 13, 7:41 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 741 PM EDT TUE MAY 13 2014 .SYNOPSIS... MOIST AIR MASS WITH SCATTERED THUNDERSTORMS LINGERS THROUGH WEDNESDAY. STRONG COLD FRONT CROSSES THURSDAY. UPPER TROUGH LINGERS THROUGH THE WEEKEND. A COOL...CANADIAN HIGH ARRIVES EARLY NEXT WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... UPDATE... CONVECTION IN FULL SWING ACROSS THE AREA THIS EVENING WITH PRIMARILY HEAVY RAINMAKERS WHILE SOME OF THE STORMS OVER THE SOUTHERN PORTION OF THE STATE IS EXPERIENCING SOME WIND GUSTS. AS ALWAYS...LOOKING FOR LOCATIONS DEALING WITH TRAINING CONVECTION FOR FLOODING POTENTIAL. EXPECT THE ACTIVITY TO DISSIPATE AFTER THE SUN SETS...BUT CANNOT REMOVE THE POPS OVERNIGHT DUE TO LINGERING BOUNDARIES. PREVIOUS DISCUSSION... WARM MOIST CONDITIONS CONTINUE AS THE AREA REMAINS IN SOUTHERLY FLOW REACHING FOR NEAR RECORD TEMPERATURES. CONVECTION IS CURRENTLY DEVELOPING OVER MUCH OF THE AREA AS A FEW CUMULUS TOWERS ARE BEGINNING TO DEVELOP LIGHTNING. NO REAL FORCING MECHANISM APPARENT...SO WILL LEAVE SCATTERED COVERAGE AND WILL MAINTAIN HIGH UNCERTAINTY ON TIMING OF ANY ORGANIZED WAVES. UPPER LEVEL WIND PROFILES DO NOT SUPPORT MUCH IN TERMS OF STRONG ROTATING STORMS...SO THE OCCASIONAL LIGHTNING INFUSED STORM WITH HEAVY DOWNPOURS IN AIR WITH PRECIPITABLE WATER IN THE 1.75 INCH RANGE CAN BE EXPECTED. STORM SPEED IS LIKELY TO BE IN THE 15 TO 25 KT NORTH TO NORTHEAST MOVEMENT...SO ISOLATED FLOODING MAY BE A CONCERN ESPECIALLY IF STORMS REPEATEDLY HIT AN AREA. CONVECTION SHOULD DECREASE TO MORE ISOLATED COVERAGE OVERNIGHT. EXPECTING ANOTHER WARM MUGGY NIGHT WITH LOWLAND TEMPERATURES IN THE LOW TO MID 60S AS DEW POINTS HOVER IN THE SAME RANGE. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... SYSTEM WITH WINTER-LIKE AMPLITUDE IMPACTS THE AREA THIS PERIOD...THE IRONY BEING THE WARM SIDE OF THIS SYSTEM FEATURES A SUMMER-LIKE PATTERN. UPPER LEVEL SRN STREAM S/W TROUGH LIFTS OUT OF THE DEEP S WED AND WED NT...AND THEN SHEARS OUT THU AND THU NT...AS A NORTHERN STREAM S/W TROUGH COMES DOWN THE BACKSIDE OF THE LARGER L/W TROUGH. SFC LOW TRACKS FROM THE LOWER OHIO VALLEY TO THE EASTERN GREAT LAKES DURING THIS TIME. THIS LEAVES THE FCST AREA IN THE WARM SECTOR WED AND WED NT. WED WILL START SIMILAR TO TODAY...BUT THE WARM...DRY MORNING WILL THEN GIVE WAY TO A MORE CONVECTIVELY ACTIVE AFTERNOON COMPARED WITH THIS AFTERNOON. LOW LEVEL CONVERGENCE AXIS FORMS BY LATE WED OVER WESTERN PORTION OF FCST AREA...BENEATH UP TO AROUND 2500 J/KG OF CAPE...PW VALUES OF 1.4 TO 1.8 IN...AND LIFTED INDEX TO -2. WITH 30 TO 40 KTS OF FLOW INCLUDING SOME DIRECTIONAL SHEAR AHEAD OF THE SFC TROUGH...THUNDERSTORMS CAN BECOME QUITE STRONG AND HEAVY...AND PRODUCE AT LEAST SMALL HAIL. HAVE GUSTY WINDS AND SMALL HAIL IN THE OHIO ZONES WED EVENING...WITH CONTINUED MENTION THERE INTO NE KY IN THE HWO FOR POSSIBLE SVR AND EXCESS WATER. ACTIVITY DIMINISHES WED NT IN THE E WITH LOSS OF HEATING...SO LEADING EDGE OF LIKELY-PLUS POPS RETREATS W BEFORE ADVANCING E AGAIN EARLY THU MORNING. BLENDED GFS-NAM TIMING THU WITH WIDESPREAD SHOWERS AND SOME THUNDERSTORMS CROSSING THE AREA AS THE FRONT COMES THROUGH...INCLUDING SHOWERS FOR A SHORT TIME BEHIND THE FRONT. HAVE CLOSE TO AN INCH QPF DURING THE DAY THU SO WILL HAVE TO MONITOR THE WATER SITUATION IN RELATION TO THE EARLIER CONVECTION. PRECIPITATION MOVES OUT THU NT BUT THAT S/W ROTATING DOWN THE BACKSIDE OF THE L/W COMES UP THE E SIDE NEGATIVELY TILTED...SO THE CHANCE FOR SHOWERS INCREASES WITH THAT FEATURE FRI AFTERNOON. TEMPERATURES FOR THE MOST PART CLOSE TO GUIDANCE...BUT WORKED WITH HOURLY TEMPERATURES THU-FRI WITH THE COLD FRONT COMING THROUGH AND THEN THE BAROCLINIC ZONE SLUGGISHLY PUSHING ON THROUGH. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... MODELS AGREE ON HAVING THE SLOWLY PROGRESSIVE AND DEEP UPPER TROUGH MOVING ACROSS THE OHIO VALLEY FRIDAY NIGHT AND SATURDAY. THIS WILL PUSH A SECONDARY COLD FRONT EASTWARD ACROSS THE AREA FRIDAY NIGHT. ENOUGH UPPER SUPPORT AND MOISTURE WILL BRING AT LEAST SCATTERED RAIN SHOWERS AS THE FRONT PUSHES ACROSS. EVEN BEHIND THE FRONT...AT LEAST WIDELY SCATTERED SHOWERS ARE EXPECTED INTO SATURDAY IN THE WRAPAROUND COOLER AND MOIST FLOW UNDER THE UPPER TROUGH. THE BEST CHANCE FOR THESE POST FRONT WRAPAROUND SHOWERS WILL BE OVER THE NORTHERN AND CENTRAL MOUNTAINS WHERE SOME UPSLOPE COMPONENT TO THE FLOW WILL AID THE SHOWERS. SHOWERS TAPER OFF FROM WEST TO EAST SATURDAY AFTERNOON AND EVENING...AS THE UPPER TOUGH LIFTS OUT AND HIGH PRESSURE BUILDS IN. THIS WILL BRING DRY CONDITIONS FOR SUNDAY INTO EARLY NEXT WEEK. FOR TEMPERATURES...WITH THE MAIN POLAR VORTEX SITTING OVER EASTERN CANADA...A GENERAL WEST TO NORTHWEST FLOW ALOFT WILL BRING CANADIAN HIGH PRESSURE AND COOLER THAN NORMAL TEMPERATURES FOR THIS TIME OF YEAR DURING THIS PERIOD. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... CONVECTION IN FULL SWING ACROSS THE AREA WITH TEMPO TSRA AND PREVAILING TSRA NOW NECESSARY AT CERTAIN TAF SITES. CKB/CRW/HTS ARE THE CURRENT SITES MOST LIKELY TO EXPERIENCE THUNDER...NECESSITATING THE VCTS/CB OR TSRA/CB. THUNDERSTORMS ARE PRIMARILY HEAVY RAIN MAKERS BUT HAVE SOME HISTORY OF MODEST WIND GUSTS . CONVECTION TO WAVE OVERNIGHT. SOME MIST AND FOG IS POSSIBLE...ESPECIALLY IN THE SITES RECEIVING RAIN. FOG FORECAST IS CURRENTLY ON THE MODEST SIDE BUT MAY HAVE TO MAKE AMENDMENTS IF THE ABOVE SCENARIO PLAYS OUT. MORE CONVECTION FIRING UP EARLY IN THE AFTERNOON IS EXPECTED WEDNESDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF THUNDERSTORM DISSIPATION IS DIFFICULT TO DETERMINE. FOG COVERAGE IS ALSO QUITE QUESTIONABLE DEPENDING ON WHEN CLOUDS ARRIVE FROM THE WEST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z THURSDAY... IFR POSSIBLE IN CONVECTION NOW INTO THURSDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/JMV/JW NEAR TERM...26/JW SHORT TERM...TRM LONG TERM...JMV AVIATION...26
Hazardous weather outlook, May 13, 11:06 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1106 AM EDT TUE MAY 13 2014 KYZ103-105-OHZ076-VAZ003-004-WVZ005>011-013>020-024>040-046-047- 141515- BOYD-LAWRENCE KY-WASHINGTON-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1106 AM EDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A POSSIBILITY OF HIGH WATER ON STREAMS...CREEKS...AND RIVERS THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101-102-OHZ066-067-075-083>087-141515- GREENUP-CARTER-PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH- 1106 AM EDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE OHIO VALLEY ON WEDNESDAY. THERE IS A POSSIBILITY OF HIGH WATER ON STREAMS...CREEKS...AND RIVERS THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, May 13, 8:38 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
838 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM FLASH FLOOD 5 SE FAYETTEVILLE 38.00N 81.04W
05/13/2014 FAYETTE WV 911 CALL CENTER
HIGHWATER OVER ROADS AND FILLING YARDS... ENCROACHING
ON STRUCTURES
&&
EVENT NUMBER RLX1400917
JMSpecial weather statement, May 13, 9:10 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
910 PM EDT TUE MAY 13 2014
OHZ085-WVZ007>010-013>019-140300-
CALHOUN WV-JACKSON WV-KANAWHA WV-LINCOLN WV-MASON WV-MEIGS OH-
PLEASANTS WV-PUTNAM WV-RITCHIE WV-ROANE WV-WIRT WV-WOOD WV-
910 PM EDT TUE MAY 13 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN MEIGS COUNTY IN
SOUTHEAST OHIO...AND WESTERN RITCHIE...ROANE...WOOD...WIRT...
NORTHWESTERN CALHOUN...JACKSON...KANAWHA...NORTHEASTERN LINCOLN...
EASTERN MASON...PLEASANTS AND PUTNAM COUNTIES IN WEST VIRGINIA UNTIL
1100 PM EDT...
AT 906 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL AND INTENSE
LIGHTNING WERE LOCATED OVER LINCOLN...BOONE AND SOUTHERN KANAWHA
COUNTIES...MOVING NORTH AT 30 TO 35 MPH. THESE WILL CONTINUE NORTH
INTO NORTHWESTERN WEST VIRGINIA THROUGH 11 PM. EXCESSIVE RUNOFF
FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND
STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG
THE BANKS OF CREEKS AND STREAMS.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
THUNDERSTORMS.
THESE THUNDERSTORMS WILL BE NEAR CROSS LANES...CHARLESTON...POCA...AND
BANCROFT AROUND 915 PM...SISSONVILLE...ELKVIEW...PINCH...AND BUFFALO
AROUND 930 PM...LIBERTY AND GRIMMS LANDING AROUND 945 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 34 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
184 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 28...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 86 AND 95.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3936 8140 3934 8139 3935 8121 3900 8114
3851 8122 3847 8128 3836 8125 3822 8127
3821 8129 3820 8166 3821 8164 3823 8170
3820 8175 3823 8178 3820 8181 3820 8200
3878 8204 3937 8149
05Local storm report, May 13, 9:23 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
923 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TSTM WND GST CROSS LANES 38.43N 81.79W
05/13/2014 E60 MPH KANAWHA WV NWS EMPLOYEE
4INCH DIAMETER BRANCHES BROKEN
&&
EVENT NUMBER RLX1400918
JMLocal storm report, May 13, 9:29 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
929 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL 8 NE CHARLESTON 38.43N 81.53W
05/13/2014 E1.00 INCH KANAWHA WV ASOS
PUBLIC CALLED IN REPORT OF QUARTER SIZE HAIL 5MI NE OF
AIRPORT.
&&
EVENT NUMBER RLX1400919
JMLocal storm report, May 13, 9:51 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
951 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 5 NE CHARLESTON 38.40N 81.57W
05/13/2014 E1.00 INCH KANAWHA WV PUBLIC
&&
EVENT NUMBER RLX1400920
26Local storm report, May 13, 9:56 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
956 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM FLASH FLOOD 1 NW SUTTON 38.68N 80.72W
05/13/2014 BRAXTON WV 911 CALL CENTER
RT 4 19 CLOSED DUE TO 2FT WATER OVER ROAD FROM GRANNY
CREEK
&&
EVENT NUMBER RLX1400921
JMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:10 PM EDT | Special Weather Statement | RLX | Jackson, Kanawha, Mason, Putnam, Roane, Wirt and 1 more | 110 min |
| May 13, 9:16 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Putnam | 29 min |
| May 13, 9:30 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Putnam, Roane, Wirt | 30 min |
| May 13, 10:36 PM EDT | Special Weather Statement | RLX | Pleasants, Ritchie, Tyler | 39 min |
| May 13, 11:31 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison, Lewis, Taylor, Tyler | 104 min |
| May 14, 9:28 AM EDT | Special Weather Statement | RLX | Putnam | 62 min |
| May 14, 11:33 AM EDT | Special Weather Statement | RLX | Barbour | 57 min |
| May 14, 12:00 PM EDT | Flash Flood Warning | RLX | Barbour, Randolph | 3 hr |
| May 14, 12:46 PM EDT | Special Weather Statement | RLX | Pocahontas, Randolph | 59 min |
| May 14, 1:29 PM EDT | Flash Flood Warning | RLX | Pocahontas | 3 hr |
| May 14, 1:38 PM EDT | Special Weather Statement | RLX | Taylor, Upshur | 67 min |
| May 14, 2:17 PM EDT | Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 20 hr |
| May 14, 5:49 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Harrison, Ritchie, Tyler | 56 min |
| May 14, 6:26 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Ritchie, Tyler | 64 min |
| May 14, 6:36 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison | 39 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.